Select the search type
  • Site
  • Web
Go

Answers from the BJC Experts

Ask the BJC Expert allows you to get the answers you need about a variety of health, medicine and exercise issues to help you live a more healthy life.

Please browse the most recent questions below or use the search the questions feature to see if the answer to your question is already given. If not, please submit a new question for our experts.

My 100 lb, 8 year old son took 10mg of Singulair by mistake when he is prescribed 5mg. Will he be okay?

First, in case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.

If there is no apparent emergency, contact your doctor immediately for advice. The recommended dose for children under 15 years is 5 mg of Singulair (montelukast) daily. The manufacturer (Merck) has noted that there were no side effects reported in the majority of overdose reports.

The most frequently occurring symptoms reported with overdose in adults and children included abdominal pain, sleepiness, thirst, headache, vomiting, and hyperactivity.

Give your child plenty of water. Make sure to keep medications out of the reach of children

I would not consider an eight year old child responsible enough be taking his own medications.

4901 Forest Park Avenue
St. Louis, Missouri 63108
314.286.2000
Copyright © 1997- 2021 BJC HealthCare. All Rights Reserved.